Alert archive / Georgia / Flash Flood Warnings in 2005

Flash Flood Warning 23, NWS Charleston, SC

October 5, 20055 counties in Georgia

NWS Charleston, SC issued this flash flood warning at Oct 5, 2005, 8:45 PM EDT for 5 counties in Georgia. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2005, 8:45 PM EDT (00:45 UTC)
Expired
Oct 6, 2005, 2:30 AM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 8:50 PM EDTFLASH FLOODDarien, GAEXTREMELY HEAVY RAIN FALLING THROUGHOUT THE COUNTY. SECONDARY ROADS ARE BECOMING FLOODED.
Oct 5, 10:28 PM EDTFLASH FLOODSavannah, GAGENERAL MCINTOSH ROAD IMPASSIBLE IN DOWNTOWN NEAR THE MARIOTT HOTEL.
Oct 5, 10:50 PM EDTFLASH FLOODLudowici, GALEE PLACE ROAD WASHED OUT.
Oct 5, 11:15 PM EDTFLASH FLOODDarien, GAMANY SECONDARY ROADS FLOODED THROUGHOUT THE COUNTY. PORTIONS OF HIGHWAY 99 FLOODED.
Oct 6, 2:10 AM EDTFLASH FLOODRichmond Hill, GARUSSIAN STREET OFF HIGHWAY 144 FLOODED.
Oct 6, 2:10 AM EDTFLASH FLOODSavannah, GALEWISVILLE ROAD AND LATHROP AVENUE FLOODED. OFFICIALS REPORT NUMEROUS ROADS FLOODED IN SAVANNAH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 060046
FFWCHS
GAC029-051-179-183-191-060630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EDT WED OCT 5 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LONG COUNTY IN SOUTHEAST GEORGIA
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA
  BRYAN COUNTY IN SOUTHEAST GEORGIA
  CHATHAM COUNTY IN SOUTHEAST GEORGIA
  LIBERTY COUNTY IN SOUTHEAST GEORGIA

* UNTIL 230 AM EDT

* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  BANDS OF EXTREMELY HEAVY RAIN ASSOCIATED WITH TROPICAL STORM TAMMY
  MOVING INLAND ACROSS MUCH OF NORTH COASTAL GEORGIA. MUCH OF THE
  AREA ALONG AND EAST OF INTERSTATE 95 FROM SAVANNAH SOUTH TO DARIEN
  HAS RECEIVED BETWEEN 3 AND 6 INCHES OF RAIN TODAY. WITH AN
  ADDITIONAL 2 TO 4 INCHES OF RAIN LIKELY THROUGH EARLY THURSDAY 
  MORNING...THE RISK FOR FLASH FLOODING WILL BE HIGH...PARTICULARLY
  AROUND HIGH TIDE. HIGH TIDE WILL OCCUR AT THE SAVANNAH RIVER
  ENTRANCE AT 1005 PM AND AT SAINT SIMMONS AT 1017 PM. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  SAVANNAH...TYBEE ISLAND...BLOOMINGDALE...RICHMOND HILL...
  HINESVILLE...HALFMOON LANDING...LUDOWICI...EULONIA AND DARIEN.
  THIS INCLUDES INTERSTATE 95.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3130 8132 3198 8083 3217 8120 3208 8151
      3169 8187 3144 8161

$$
3 follow-up statements
000 
WGUS72 KCHS 060223
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1023 PM EDT WED OCT 5 2005

GAC029-051-179-183-191-060630-
LONG-MCINTOSH-BRYAN-CHATHAM-LIBERTY-
1023 PM EDT WED OCT 5 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LONG...MCINTOSH...BRYAN...CHATHAM AND LIBERTY COUNTIES...

AT 1023 PM EDT...RADAR CONTINUED TO INDICATE BANDS OF EXTREMELY 
HEAVY RAIN MOVING ACROSS MUCH OF NORTH COASTAL GEORGIA. TOTAL 
RAINFALL AMOUNTS OF 3 TO 8 INCHES HAVE ALREADY FALLEN ACROSS MUCH OF 
THE AREA TODAY AND WITH AN ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 
INCHES POSSIBLE THROUGH EARLY THURSDAY MORNING...THE RISK FOR FLASH 
FLOODING REMAINS HIGH. GUSTY WINDS TO 50 MPH WILL ALSO CONTINUE TO 
PRODUCE TREE AND POWERLINE DAMAGE. 

FLASH FLOODING IS EXPECTED IN AND AROUND SAVANNAH...TYBEE ISLAND... 
BLOOMINGDALE...RICHMOND HILL...HINESVILLE...HALFMOON LANDING... 
LUDOWICI...EULONIA AND DARIEN. THIS INCLUDES INTERSTATE 95.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3130 8132 3198 8083 3217 8120 3209 8167
      3169 8187 3144 8161

$$
000 
WGUS72 KCHS 060608
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 AM EDT THU OCT 6 2005

GAC029-051-179-183-191-060630-
LONG-MCINTOSH-BRYAN-CHATHAM-LIBERTY-
204 AM EDT THU OCT 6 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LONG...MCINTOSH...BRYAN...CHATHAM AND LIBERTY COUNTIES...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAINFALL MOVING NORTH AND NORTHWEST INTO 
PORTIONS OF SOUTHEAST GEORGIA.  AS RAIN OVER THE ATLANTIC MOVES 
ONSHORE...THE THREAT FOR FLASH FLOODING WILL CONTINUE.  THE AREA IS 
NOW SATURATED WITH RAIN TOTALS ESTIMATED AT 4 TO 8 INCHES MAINLY 
EAST OF INTERSTATE 95.  REPORTS FROM COUNTY OFFICIALS INDICATE THAT 
MANY ROADS ACROSS THE SAVANNAH AREA ARE FLOODED.  PORTIONS OF 
HIGHWAY 99 IN EASTERN MCINTOSH COUNTY ARE IMPASSABLE. 

A FLOOD WATCH REMAINS IN EFFECT. BE ESPECIALLY CAUTIOUS AT NIGHT 
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH 
FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND 
TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING 
WHEN WATER BEGINS RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3130 8132 3198 8083 3217 8120 3209 8167
      3169 8187 3144 8161

$$
000 
WGUS72 KCHS 060639
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 AM EDT THU OCT 6 2005

GAC029-051-179-183-191-060643-
LONG-MCINTOSH-BRYAN-CHATHAM-LIBERTY-
233 AM EDT THU OCT 6 2005

...THE FLASH FLOOD WARNING FOR LONG...MCINTOSH...BRYAN...CHATHAM AND 
LIBERTY COUNTIES EXPIRED AT 230 AM EDT...

AT 233 AM...NATIONAL WEATHER SERVICE RADAR CONTINUES TO SHOW 
SCATTERED AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL MOVING NORTH 
ONTO THE COASTAL AREAS OF SOUTHEAST GEORGIA.  WHILE SOME ROADS 
REMAIN FLOODED MAINLY ACROSS PORTIONS OF SAVANNAH AND COASTAL 
MCINTOSH COUNTY...ADDITIONAL WIDESPREAD FLASH FLOODING IS NOT LIKELY 
OVER THE NEXT COUPLE OF HOURS.  ADDITIONAL RAINFALL OF ONE HALF TO 
ONE INCH MAY OCCUR OVER THE NEXT FEW HOURS AND MAY CAUSE MINOR 
FLOODING OF SECONDARY ROADS.  

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON.  
THE POTENTIAL FOR ADDITIONAL FLOODING WILL EXIST LATER THIS MORNING 
AS MOISTURE FROM TROPICAL STORM TAMMY IS FORECAST TO CONTINUE TO 
MOVE INLAND.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR 
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE 
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN 
CHARLESTON.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3130 8132 3198 8083 3217 8120 3209 8167
      3169 8187 3144 8161

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:19 PM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Oct 5, 3:19 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT WED OCT 5 2005

...SOME PRODUCTS WILL BE DELAYED THIS AFTERNOON TO INCLUDE LATE
INFORMATION FROM THE NATIONAL HURRICANE CENTER ON TROPICAL STORM
TAMMY...

.SHORT TERM /TONIGHT THROUGH SATURDAY/...TROPICAL STORM TAMMY MOVING
SLOWLY NORTH JUST OFF THE FLORIDA EAST COAST. ABUNDANT TROPICAL
MOISTURE CONTINUES TO PUSH ASHORE ACROSS SOUTHEAST GEORGIA AND
EASTERN SOUTH CAROLINA. HEAVY RAIN AND WIND GUSTS TO 45 MPH HAVE
ALREADY OCCURRED ACROSS COASTAL AREAS OF CWFA.

REGARDLESS OF EXACT TRACK OF TAMMY...EXPECT FEEDER BANDS TO CONTINUE
PUSHING ASHORE TONIGHT WITH HEAVY RAINFALL AND TROPICAL STORM WIND
GUSTS ALONG THE COAST. FLOODING IS POSSIBLE WITH A STORM TOTAL OF 3
TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED.

THE PERSISTENT ONSHORE FLOW WILL LEAD TO TIDES RUNNING 1 TO 2 FEET
ABOVE EXPECTED VALUES THIS EVENING. TIDE GAUGE READINGS SHOULD
APPROACH BUT FALL JUST SHORT OF SHALLOW COASTAL FLOODING.
HOWEVER...THE RIP CURRENT RISK WILL REMAIN HIGH AND MODERATE TO
SEVERE BEACH EROSION IS EXPECTED...ESPECIALLY AROUND HIGH TIDE THIS
EVENING.

THE EFFECTS OF TAMMY MAY LINGER INTO EARLY THURSDAY AND EXPECT A
BREAK THEN. HOWEVER...MODELS INSIST ON BRINGING ADDITIONAL WAVES OF
MOISTURE AND LIFT NORTHWARD FROM THE TROPICS AND ACROSS THE
SOUTHEASTERN STATE. WILL KEEP POPS ON THE HIGH SIDE THROUGH SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...A COLD FRONT AND MID
LEVEL SUPPORT FROM THE WEST WILL CONTINUE THE RAIN CHANCES THROUGH
THE WEEKEND BUT AMOUNTS SHOULD BE LIGHTER. WILL CONTINUE DRY
FORECAST EARLY NEXT WEEK BUT CONFIDENCE IS LOW WITH A LARGE MODEL
SPREAD IN SOLUTIONS.

&&

.MARINE...A STRONG ONSHORE FLOW ASSOCIATED WITH TAMMY AND A BROAD
INVERTED TROUGH WILL KEEP ROUGH MARINE CONDITIONS IN THE FCST
THROUGH TONIGHT. SUSTAINED WINDS THUS FAR HAVE BEEN IN THE 25-35 KT
RANGE WITH NUMEROUS GUSTS OVER TROPICAL STORM FORCE. THESE SHOULD
PUSH A BIT FARTHER NORTH TONIGHT BUT MOSTLY JUST MAINTAIN SIMILAR
SPEEDS AS TAMMY MOVES INLAND NEAR THE FL/GA LINE. DO NOT EXPECT SEAS
TO INCREASE TOO MUCH FROM THEIR CURRENT VALUES OF 9-13 FT. FULLY
DEVELOPED SEAS WITH A 30 KT SUSTAINED WIND FOR 24 HRS IS 15 FT...AND
DO NOT EXPECT THESE WINDS TO LAST LONGER THAN THAT EXCEPT PERHAPS
OVER THE SRN GA WATERS.

AFTER TAMMY DEPARTS THE PICTURE WILL HAVE CONTINUED SOUTHERLY FLOW
IN ADVANCE OF APPROACHING COLD FRONT. NONE OF THE MODELS HAVE A
HANDLE ON THE INITIAL CONDITIONS NOR THE INTERACTION OF THE FRONT
AND THE TROPICAL MOISTURE. SO THERE IS NOT MUCH TO WORK WITH FOR THE
MARINE CONDITIONS BEYOND 24 HRS. EXPECT SEAS TO CONTINUE TO BE HIGH
THROUGH AT LEAST FRIDAY AFTERNOON DUE TO DECENT SLY FETCH AND LONG
DURATION SCA WINDS. A FEW MODELS DEVELOP ANOTHER TROPICAL SYSTEM
NEAR THE YUCATAN AND BRING IT UP THE COAST FRI/SAT. THIS WOULD ONLY
COMPOUND THE WIND/SEAS EARLY IN THE PERIOD. SHOULD HAVE A FROPA LATE
SATURDAY...WHICH WILL AT LEAST BRING AN OFFSHORE FLOW WITH
DECREASING WINDS AND SEAS TO BEGIN NEXT WEEK.

&&

.AVIATION...FIRST ROUND OF HVY RAIN HAS NOW MOVED THROUGH THE
TERMINALS. CIGS IN THE MVFR CATEGORY ARE EXPECTED FOR MUCH OF THE
TAF PERIOD WITH IFR AT TIMES ESP DURING CONVECTIVE BANDS. WINDS WILL
REMAIN GUSTY THIS AFTERNOON AND EVENING...THEN BECOME MORE STEADY IN
THE 10-20 KT RANGE OVERNIGHT. XPCT RAIN TO BE STEADY THROUGH TONIGHT
THEN SLIGHTLY LESS COVERAGE THU MORNING. BURSTS OF HEAVIER ACTIVITY
WILL LIKELY REDUCE VSBYS TO LESS THAN 2SM. HAVE TRIED TO PROG THESE
BURSTS BUT SHORT-TERM AMENDMENTS ARE GOING TO BE REQD WHEN CERTAINTY
INCREASES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING ALTAMAHA RIVER TO SAVANNAH RIVER.
     FLOOD WATCH ALL ZONES.
SC...TROPICAL STORM WARNING SAVANNAH RIVER TO S SANTEE RIVER.
     FLOOD WATCH ALL ZONES.
MARINE...TROPICAL STORM WARNING AMZ330-350-352-354-374.

&&

SCW/JRL
Hazardous weather outlook, Oct 5, 8:46 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
846 AM EDT WED OCT 5 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
846 AM EDT WED OCT 5 2005

UPDATED TO INCLUDE INFO ON T.S. TAMMY

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.T.S. TAMMY...TROPICAL STORM FORCE WIND GUSTS ARE EXPECTED TO
OVERSPREAD THE COASTAL WATERS THIS AFTERNOON INTO TONIGHT. A FEW
GUSTS TO TROPICAL STORM FORCE ARE POSSIBLE OVER COASTAL LAND
AREAS...MAINLY IN THUNDERSTORMS. ADDITIONALLY...HIGH SURF CONDITIONS
AND AN ENHANCED RIP CURRENT RISK EXIST. FOR INFORMATION ON ALL
HAZARDS ASSOCIATED WITH TAMMY...REFER TO THE LATEST HURRICANE LOCAL
STATEMENT.

.HEAVY RAINFALL...A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THROUGH TONIGHT.
ABUNDANT TROPICAL MOISTURE WITH T.S. TAMMY WILL SURGE ONSHORE. HEAVY
RAINFALL IS LIKELY CLOSER TO THE COAST AND THIS COMBINED WITH TIDES
RUNNING AT LEAST A FOOT HIGHER THAN PREDICTED WILL LEAD TO AN
ENHANCED THREAT OF FLOODING. REFER TO THE FLOOD WATCH MESSAGE AND
LATER STATEMENTS FOR UPDATES ON THIS POTENTIALLY SERIOUS WEATHER
SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.T.S. TAMMY...TAMMY IS EXPECTED TO BE AFFECTING THE AREA THURSDAY.
REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR THE LATEST
INFORMATION ON TAMMY.

.HEAVY RAINFALL...THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
THURSDAY AFTERNOON AND MAY NEED TO BE EXTENDED INTO FRIDAY. AS MUCH
AS 3 TO 5 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED.
THESE RAINS ALONG THE COAST WILL RESULT IN FLOODING PROBLEMS...
ESPECIALLY IF HEAVY RAIN FALLS NEAR THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND/OR TONIGHT IF
FLOODING BECOMES AN ISSUE.

24/JRL

In the hours before

Local storm report, Oct 5, 5:19 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TROPICAL STORM   BEAUFORT                32.43N 80.67W
10/05/2005                   BEAUFORT           SC   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN IN SEVERAL PLACES THROUGHOUT
            BEAUFORT COUNTY.

&&
Local storm report, Oct 5, 5:59 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TROPICAL STORM   3 ENE FOLLY BEACH       32.68N 79.89W
10/05/2005                   AMZ350             SC   C-MAN STATION

            PEAK WIND GUST 54 MPH /47 KNOTS/.

&&
Local storm report, Oct 5, 6:40 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TROPICAL STORM   10 SE RICHMOND HILL     31.84N 81.18W
10/05/2005                   BRYAN              GA   LAW ENFORCEMENT

            TREE DOWN ON KILKENNY ROAD.

0530 PM     TROPICAL STORM   RICHMOND HILL           31.94N 81.30W
10/05/2005                   BRYAN              GA   LAW ENFORCEMENT

            POWERLINES BLOWN DOWN ON CLARKTOWN ROAD NEAR HIGHWAY 17.

0530 PM     TROPICAL STORM   7 SE RICHMOND HILL      31.87N 81.22W
10/05/2005                   BRYAN              GA   LAW ENFORCEMENT

            TREE BLOWN DOWN ONTO A HOUSE OFF SAYLE LANE OFF HIGHWAY
            144. NO INJURIES.

&&
Local storm report, Oct 5, 7:51 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TROPICAL STORM   WADMALAW ISLAND         32.68N 80.17W
10/05/2005                   CHARLESTON         SC   LAW ENFORCEMENT

            TREES DOWN ON WADMALAW ISLAND.

0745 PM     TROPICAL STORM   EDISTO ISLAND           32.56N 80.28W
10/05/2005                   CHARLESTON         SC   LAW ENFORCEMENT

            TREES DOWN ON EDISTO ISLAND.

0750 PM     TROPICAL STORM   HILTON HEAD ISLAND      32.22N 80.75W
10/05/2005                   BEAUFORT           SC   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE ISLAND.

&&
Local storm report, Oct 5, 8:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TROPICAL STORM   SAVANNAH                32.08N 81.10W
10/05/2005                   CHATHAM            GA   LAW ENFORCEMENT

            TREES AND POWERLINES LINE THROUGHOUT MANY PORTIONS OF THE
            COUNTY.

&&
Local storm report, Oct 5, 8:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TROPICAL STORM   SAVANNAH                32.08N 81.10W
10/05/2005                   CHATHAM            GA   LAW ENFORCEMENT

            TREES AND POWERLINES BLOWN DOWN THROUGHOUT MANY PORTIONS
            OF THE COUNTY.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:43 PM EDTSevere Thunderstorm WarningCHSLong62 min

Nearby

Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.